Here, then, is my mistake gift to you:
Daily, I take medication. The why isn't important. (no, not hormone pills for my upcoming gender change....) (wait! i'm not having a gender change. i'm not even due for an OIL change in my car...)
Anyway, I should have said that I am prescribed to take medication daily. To say that I actually take it every day is a bit of a stretch, but i would say that i miss maybe 4 doses a month. I am mostly ok with that, because a year or so ago i would be lucky to TAKE 4 doses in a week. But things changed a few weeks ago.
Remember when Irene hit, and I was stuck out of town for 2 days? That's when i started to forget. I missed a total of TWELVE doses. The medication warns NOT to stop taking it suddenly, and NOT to do so unless under the close supervision of a Doc. (MD, not PhD.) In reality, when people are taken off of this med, they are tapered down to nothing. Huh? Let's say that the dose is 20mg per day. You might taper down to 10mg per day, then every other day, then every 3rd day, etc., but you SHOULDN'T go from 20mg per day to NOTHING. Why did I do it, then?
Because I am forgetful. I have discovered that keeping the pill bottle on my headboard, next to where i put my coffee in the morning, has helped me to remember to take it. Apparently I knocked the bottle off of its place, and therefore didn't see it. No visual cue, no med. Dumb.
Then last week (remember the tweets about PVC's?) i started to experience Premature Ventricular Contractions. In a nutshell, your heart is supposed to beat like this: lub-dub, lub-dub, lub-dub. MINE was going lub-lub-dub, lub......lub-dub, lublubdub, etc. Not constantly, but probably twice every five minutes. Very annoying, very scary. Very fun, actually, to watch on an EKG while you are having them. Totally cool.....See?
So I found the bottle and started taking it again. After 4 days, the PVC's have all but stopped. As for the other things, well, i THINK that they are better.
Why did I tell you this? Because I don't want you to make the same mistake that I did. Yes, after i came back from being stranded I should have started taking the med again. I would have only missed 1 day, and not experienced any withdrawl effects. But i completely blew it off. dumb, dumb, dumb.
I promise that my next post will be more FUN!